Alert archive / New Mexico / High Wind Watches in 2012
High Wind Watch 3, NWS El Paso, TX
NWS El Paso, TX issued this high wind watch at Nov 8, 2012, 1:24 PM MST for El Paso County, Hudspeth County, Texas; 6 counties in New Mexico. It took effect at Nov 10, 2012, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 8, 2012, 1:24 PM MST (20:24 UTC)
- In effect from
- Nov 10, 2012, 5:00 AM MST
- Expired
- Nov 9, 2012, 12:12 PM MST
- In force
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3786 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
2 follow-up statements
804 WWUS74 KEPZ 091238 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 538 AM MST FRI NOV 9 2012 ...HIGH WINDS OF 30 TO 40 MPH AND GUSTS OVER 50 MPH FOR THE MOUNTAINS OF SOUTHERN NEW MEXICO THIS AFTERNOON AND TONIGHT... .A VERY COLD TROUGH OF LOW PRESSURE ALOFT AND ITS ASSOCIATED STRONG SURFACE PACIFIC FRONT OVER NORTHERN CALIFORNIA WILL CONTINUE TO DROP INTO THE SOUTHWEST THIS WEEKEND AND PRODUCE STRONG AND GUSTY WINDS ACROSS THE MOUNTAINS OF THE GILA WILDERNESS AND THE SOUTHERN SACRAMENTO MOUNTAINS. NMZ401>403-408-415-416-092300- /O.CON.KEPZ.WI.Y.0020.121109T1800Z-121110T0600Z/ /O.CON.KEPZ.HW.A.0003.121110T1200Z-121111T0600Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... HILLSBORO...WINSTON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON 538 AM MST FRI NOV 9 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. * EVENT: HIGH WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 MPH OR MORE. * TIMING: 1100 AM TO 1100 PM FRIDAY. * IMPACT: POTENTIAL MINOR DAMAGE TO EXPOSED STRUCTURES. LOOSE OBJECTS MAY BECOME AIRBORNE. DRIVING COULD BE HAZARDOUS ESPECIALLY FOR HIGH PROFILE VEHICLES IN CROSS WINDS ALONG EAST SLOPES AND ALSO DUE TO WIND FUNNELING THROUGH CANYONS AND PASSES. * VISIBILITY: MAY BE LESS THAN 3 MILES AT TIMES IN BLOWING DUST ESPECIALLY AT LOWER ELEVATIONS NEAR DESERT AREAS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ404>407-409>414-417-TXZ418>424-092300- /O.CON.KEPZ.HW.A.0003.121110T1200Z-121111T0600Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO... TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN...WEST EL PASO... UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 538 AM MST FRI NOV 9 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. * EVENT: HIGH WINDS OF 40 TO 50 MPH WITH GUSTS OF 60 MPH OR MORE. * TIMING: 500 AM TO 1100 PM SATURDAY. * IMPACT: POTENTIAL MAJOR DAMAGE TO EXPOSED STRUCTURES. LOOSE OBJECTS MAY BECOME AIRBORNE. DRIVING COULD BE HAZARDOUS ESPECIALLY FOR HIGH PROFILE VEHICLES IN CROSS WINDS ALONG EAST SLOPES AND ALSO DUE TO WIND FUNNELING THROUGH CANYONS AND PASSES. * VISIBILITY: MAY BE LESS THAN 1 MILES AT TIMES IN BLOWING DUST ESPECIALLY AT LOWER ELEVATIONS NEAR DESERT AREAS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
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
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind watch went out at Nov 8, 3:08 AM MST, 10 hours 16 minutes earlier.
Area forecast discussion, Nov 8, 3:08 AM MST, 10 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 308 AM MST THU NOV 8 2012 .SYNOPSIS... HIGH PRESSURE WILL LOSE IT'S GRIP ON THE BORDERLAND TODAY AS THE NEXT PACIFIC STORM SYSTEM BEGINS TO MOVE INTO THE WESTERN U.S. THIS WILL BRING ABUNDANT HIGH AND MID LEVEL CLOUDS TO THE REGION. TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL TODAY AND FRIDAY. WINDS WILL BE ON THE INCREASE ALSO. BREEZY TODAY AND WINDY FRIDAY AND SATURDAY AS THE SYSTEM SLOWLY SWINGS THROUGH. MOISTURE IS LIMITED BUT THE REGION SHOULD EXPECT LIGHT AMOUNTS OF ISOLATED RAIN AND MOUNTAIN SNOW SHOWERS. SLIGHT PRECIPITATION CHANCES BEGIN TONIGHT OUT WEST...AND RETURN LATE FRIDAY THROUGH EARLY SUNDAY. A STRONG COLD FRONT PUSHES THROUGH SATURDAY AFTERNOON AND EVENING. TEMPERATURES WILL DROP DRAMATICALLY FOR SUNDAY AND STAY BELOW NORMAL THROUGH AT LEAST MID WEEK. ANOTHER STORM SYSTEM LOOKS TO MOVE IN LATE NEXT WEEK. && .DISCUSSION... THE PATTERN IS BECOMING PROGRESSIVE FINALLY AFTER A WEEK OF HIGH PRESSURE ALOFT. THE UPPER HIGH IS SHIFTING EAST AS THE NEXT PACIFIC TROUGH BEGINS TO COME ONTO THE WEST COAST. THE CUT-OFF LOW WEST OF THE BAJA HAS INGESTED SOME MID AND HIGH MOISTURE AND HAS NOW OPENED AND IS MOVING TOWARD THE BAJA. MODELS SEEM TO BE HANDLING THESE FEATURES VERY WELL. THE MODELS ARE ALSO IN GOOD AGREEMENT ON TEMPORAL AND SPACIAL DETAILS WITH THE STORM SYSTEM DUE IN FRIDAY THOUGH SUNDAY. TODAY WE'LL SEE A SIGNIFICANT INCREASE IN HIGH CLOUDS WITH SOME MID CLOUDS ALSO MOVING IN FROM THE SW. THE APPROACHING TROUGH WILL TURN WINDS SW ALOFT AND TIGHTEN GRADIENT TO INCREASE WINDS OFF THE SURFACE. IT WILL ALSO ALIGN UPPER WINDS WITH A DEVELOPING LOW LEVEL SURFACE TROUGH TO OUR NE. THIS WILL MEAN A WIND INCREASE THIS AFTERNOON TO THE BREEZY CATEGORY. TEMPS WILL REMAIN ABOVE NORMAL. YESTERDAY EL PASO WAS 12 DEGREES ABOVE NORMAL. TODAY IT WILL BE ABOUT 10 DEGREES ABOVE NORMAL...AND JUST A FEW DEGREES SHORT OF THE RECORD. TONIGHT THERE IS A SLIGHT CHANCE OF LIGHT ISOLATED SHOWERS OVER THE BOOTHEEL AND GILA REGION AS THE PACIFIC SHORTWAVE MOVES ACROSS THE WESTERN CWFA. HAVE MINOR POPS IN THE FORECAST ...MOST AREAS WILL REMAIN DRY. WHERE IS DOES RAIN IT WILL BE VERY LIGHT. FRIDAY FURTHER WIND INCREASES ARE EXPECTED AS THE MAIN PACIFIC TROUGH DROPS A BIT SOUTH AND WE SIT UNDER THE TIGHT FRONT END OF THE SYSTEM. PREVIOUS MODEL RUNS HAD STRONGER WINDS. THE SYSTEM IS A BIT DELAYED AND THUS THE SURFACE GRADIENTS ARE STILL TOO FAR NORTH TO BRING WINDS UP TO ADVISORY CATEGORY FOR ANY LOCATIONS EXCEPT MAYBE THE MOUNTAINS. WINDS WILL FURTHER INCREASE ON SATURDAY AS THE STORM MOVES IN AND THE LEE SURFACE TROUGH DEEPENS. A WIND ADVISORY IS LIKELY FOR SATURDAY. WILL ALSO HAVE TO LOOK CLOSELY AT EAST SLOPES FRIDAY NIGHT WITH CHANNELED NOCTURNAL DOWNSLOPE WINDS. FRIDAY LOOKS DRY...BUT THERE WILL BE MOISTENING FROM ABOVE DOWN TO THE MID AND LOWER LEVELS OF THE ATMOSPHERE. PW'S ARE PROGED TO INCREASE TO .65" BY SATURDAY (TRIPLE WHAT IT IS NOW). WILL HAVE POPS BACK IN THE FORECAST FOR FRI EVE THROUGH SATURDAY MOST AREAS. WILL ALSO LEAVE THEM IN FOR SAT NIGHT/SUN AM FOR THE MOUNTAINS AS THE LAST OF THE UPPER TROUGH SWINGS THROUGH. STILL DEBATING WHETHER THIS SYSTEM CAN PRODUCE THUNDERSTORMS. THE NAM HAS INSTABILITY FOR STORMS...THE GFS DOES NOT SUPPORT THUNDER. I'VE LEANED TOWARD NO THUNDER OVER THE CWFA. MOST OF IT SHOULD BE EAST AND POSSIBLY SOME NORTH. SATURDAY AFTN (WEST) AND EVENING (EAST) A STRONG PAC COLD FRONT WILL PUSH IN FROM THE WEST. THIS WILL LOWER SNOW LEVELS ACROSS THE MOUNTAINS. ANY PCPN IN THE GILA ABV 6000 FT WILL BE SNOW. SAME FOR THE SACS BY SUNDAY MORNING. HOWEVER...THE SNOW SHOULD BE QUITE LIGHT AND NO MORE THAT AN INCH OR TWO IS EXPECTED. SUNDAY MOST AREAS WILL BE DRY AS THE STORM QUICKLY EXITS. STILL SOME POTENTIAL FOR PCPN OVER THE MOUNTAINS THOUGH MID-DAY. MUCH COOLER WITH CLEARING SKIES AND SLACKENING WINDS. MON AND TUES SHORT WAVE RIDGING WILL KEEP THE ARE DRY AND COOL WITH LIGHT WINDS AND CLEAR SKIES. WED INCREASED HIGH CLOUDS AS THE NEXT PACIFIC TROUGH BEGINS TO TAP A SUBTROPICAL MOISTURE TAP. LOOKING CLOSELY AT THU-FRI FOR ANOTHER SHOT AT WIND/PCPN/COOL WEATHER WITH ANOTHER PACIFIC TROUGH LIKE THIS WEEKEND'S. && .AVIATION...VALID 08/12Z-09/12Z. VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD. INCR HIGH/MID CLOUDS TDY. SCT140 BKN200-250. SFC WINDS AFT 18Z: 230/112G22KT. && .FIRE WEATHER... HIGH PRESSURE MOVES EAST TODAY. HIGH AND MID CLOUDS WILL MOVE IN ON SOUTHWEST FLOW ALOFT. IT WILL BE ANOTHER WARM DAY WITH TEMPERATURES WELL ABOVE NORMAL. EXPECT AN INCREASE IN WINDS AS A LOW PRESSURE SYSTEM APPROACHES THIS AFTERNOON...BREEZY CONDITIONS WILL DEVELOP THIS AFTERNOON. A FAIRLY STRONG TROUGH OF LOW PRESSURE ALONG WITH A MODERATELY STRONG PACIFIC FRONT WILL ALOFT MOVES OVER THE BORDERLAND THURSDAY NIGHT AND FRIDAY...INCREASING THE CLOUDS AND GIVING THE AREA JUST A SLIGHT CHANCE OF LIGHT RAIN AND A SLIGHT CHANCE OF LIGHT SNOW SHOWERS ABOVE 8000 FT OVER THE MOUNTAINS LOWERING TO AROUND 5000 FT BY SUNDAY. BEHIND THE STRONG PACIFIC FRONTAL SYSTEM LATER FRIDAY INTO THE WEEKEND...MUCH COLDER TEMPERATURES ALONG WITH STRONG WINDS WILL PREVAIL OVER THE FIRE WEATHER ZONES. THE STRONGEST WINDS WILL BE ON SATURDAY ASSOCIATED WITH THE COLD FRONT. HIGHS WILL COOL ABOUT 20 TO 25 DEGREES FROM FRIDAY TO SUNDAY. MIN RH VALUES WILL RUN FROM 12% TO 15% WEDNESDAY AND 15% TO 2% THURSDAY ACROSS ALL ZONES. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 81 55 77 57 71 / 0 10 10 10 10 SIERRA BLANCA 80 54 80 54 75 / 0 10 10 10 10 LAS CRUCES 81 48 74 49 66 / 0 10 10 10 20 ALAMOGORDO 81 49 76 51 66 / 0 10 10 10 20 CLOUDCROFT 60 38 57 35 52 / 0 10 10 10 40 TRUTH OR CONSEQUENCES 82 48 75 49 63 / 0 10 10 20 30 SILVER CITY 71 46 68 45 54 / 0 20 30 30 50 DEMING 82 43 74 45 65 / 0 10 20 10 30 LORDSBURG 80 47 73 45 61 / 0 10 20 20 30 WEST EL PASO METRO 82 57 77 58 71 / 0 10 10 10 10 DELL CITY 80 47 78 49 75 / 0 0 10 10 10 FORT HANCOCK 83 54 84 57 79 / 0 0 10 10 10 LOMA LINDA 76 53 72 53 68 / 0 10 10 10 10 FABENS 83 55 80 57 76 / 0 0 10 10 10 SANTA TERESA 81 51 75 53 70 / 0 10 10 10 10 WHITE SANDS HQ 82 53 74 55 67 / 0 10 10 10 20 JORNADA RANGE 80 39 73 41 65 / 0 10 10 10 20 HATCH 80 43 73 47 63 / 0 10 10 10 20 COLUMBUS 81 50 74 52 67 / 0 10 10 10 20 OROGRANDE 82 53 78 56 70 / 0 10 10 10 20 MAYHILL 69 46 65 43 61 / 0 10 10 10 40 MESCALERO 68 39 64 37 59 / 0 10 10 10 30 TIMBERON 67 41 64 40 60 / 0 10 10 10 40 WINSTON 72 37 65 37 54 / 0 10 20 20 40 HILLSBORO 76 42 68 42 57 / 0 10 20 20 30 SPACEPORT 80 45 72 46 64 / 0 10 10 10 20 LAKE ROBERTS 74 37 69 37 55 / 0 20 30 40 50 HURLEY 74 41 70 41 57 / 0 20 30 20 50 CLIFF 79 33 75 35 59 / 0 20 30 30 40 MULE CREEK 74 28 71 30 54 / 0 10 30 40 40 FAYWOOD 75 39 69 40 57 / 0 10 20 20 40 ANIMAS 80 44 72 45 63 / 0 10 20 20 20 HACHITA 80 44 74 43 65 / 0 10 20 10 20 ANTELOPE WELLS 82 45 73 47 66 / 0 10 10 10 20 CLOVERDALE 76 47 66 47 60 / 10 10 20 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14-BIRD
Hazardous weather outlook, Nov 8, 10:30 AM MST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1030 AM MST THU NOV 8 2012 NMZ403>413-417-TXZ418>424-091700- NMZ401-402-414>416-091700- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- 1030 AM MST THU NOV 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FIRST STRONG PACIFIC STORM SYSTEM OF THE SEASON WILL BRING BIG CHANGES TO THE WEATHER FOR THE BORDERLAND FRIDAY THROUGH THE WEEKEND. FOR FRIDAY...EXPECT WINDY CONDITIONS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH LOWLANDS WITH PATCHY AFTERNOON BLOWING DUST. WINDS OF 30 TO 40 MPH GUSTING TO 50 MPH FOR THE MOUNTAINS OF SOUTHERN NEW MEXICO ABOVE 7500 FEET. ISOLATED SHOWERS WILL BE POSSIBLE OVER SOUTHWESTERN NEW MEXICO. WINDS WILL GENERALLY BE 2O TO 30 MPH WITH GUSTS 40 TO 40 MPH... AND HIGHER MOUNTAINS OF SOUTHERN NEW MEXICO. BUT SHOWERS OR STORMS WILL ENHANCE THE GUST POTENTIAL. WINDS WILL REMAIN GUSTY FOR EAST-SLOPE LOCATIONS FRIDAY NIGHT. SATURDAY WILL BRING MORE WIDESPREAD WINDY CONDITIONS AND BLOWING DUST. VISIBILITIES MAY DROP TO LESS THAN ONE MILE IN PLACES. WINDS WILL GENERALLY BE 25 TO 35 MPH WITH GUSTS TOPPING 45 TO 50 MPH LOWLANDS..BUT HIGHER GUSTS ARE EXPECTED ALONG EAST SLOPE LOCATIONS. HIGH ELEVATION WINDS ABOVE 7500 FEET WILL BE HIGH FROM 40 TO 50 MPH AND GUSTS OVER 60 MPH ESPECIALLY ALONG EAST SLOPES. ISOLATED SHOWERS MAY ALSO ENHANCE GUST POTENTIAL IN SOUTHWESTERN NEW MEXICO. A STRONG COLD FRONT WILL BRING COOLING TEMPERATURES TO THE AREA SATURDAY NIGHT...AND WINDS WILL REMAIN STRONG THROUGH THE NIGHT ALONG EAST SLOPE LOCATIONS. EXPECT MUCH COOLER TEMPERATURES SUNDAY AND MONDAY...WITH HIGHS STUCK IN THE 50S ACROSS THE LOWLAND DESERTS. MORNING LOWS SUNDAY AND MONDAY MAY DROP BELOW FREEZING ACROSS MANY LOWLAND AREAS. THE BEST POTENTIAL FOR FREEZING TEMPERATURES IN THE EL PASO METRO AREA WILL BE MONDAY MORNING. TUESDAY AND WEDNESDAY SHOULD SEE MUCH QUIETER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANY REPORTS OF HAZARDOUS CONDITIONS OVER THE WEEKEND WILL BE APPRECIATED. NOVLAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 12:49 PM MST | Wind Advisory | EPZ | Grant, Hidalgo, Luna, Otero, Sierra | 34 hr |
Nearby
High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.